The EMS Publishing House is now EMS Press and has its new home at

Please find all EMS Press journals and articles on the new platform.

Commentarii Mathematici Helvetici

Full-Text PDF (341 KB) | Metadata | Table of Contents | CMH summary
Volume 85, Issue 1, 2010, pp. 203–241
DOI: 10.4171/CMH/193

Published online: 2009-12-23

Contact homology of Hamiltonian mapping tori

Oliver Fabert[1]

(1) Vrije Universiteit Amsterdam, Netherlands

In the general geometric setup for symplectic field theory the contact manifolds can be replaced by mapping tori MΦ of symplectic manifolds (M,ω) with symplectomorphisms Φ. While the cylindrical contact homology of MΦ is given by the Floer homologies of powers of Φ, the other algebraic invariants of symplectic field theory for MΦ provide natural generalizations of symplectic Floer homology. For symplectically aspherical M and Hamiltonian Φ we study the moduli spaces of rational curves and prove a transversality result, which does not need the polyfold theory by Hofer, Wysocki and Zehnder. We use our result to compute the full contact homology of MΦS1 × M.

Keywords: Symplectic field theory, Floer homology, J-holomorphic curve

Fabert Oliver: Contact homology of Hamiltonian mapping tori. Comment. Math. Helv. 85 (2010), 203-241. doi: 10.4171/CMH/193